Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 1, NWS Raleigh, NC

February 2, 201531 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Feb 2, 2015, 4:01 AM EST for 31 counties in North Carolina. It took effect at Feb 2, 2015, 12:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2015, 4:01 AM EST (09:01 UTC)
In effect from
Feb 2, 2015, 12:00 PM EST
Expired
Feb 2, 2015, 7:00 PM EST
In force
7 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 478 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
478 m²/s²
0-3 km storm-relative helicity
782 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS72 KRAH 020901
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EST MON FEB 2 2015

...STRONG WINDS WILL DEVELOP THIS AFTERNOON...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS 
MORNING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS
FRONT...PEAKING DURING THE AFTERNOON HOURS AND THEN GRADUALLY
DIMINISH DURING THE EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-022115-
/O.NEW.KRAH.WI.Y.0001.150202T1700Z-150203T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
401 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. 

* TIMING...WINDS WILL INCREASE FROM WEST TO EAST ACROSS THE AREA
  THIS AFTERNOON...PEAKING ACROSS THE WESTERN PIEDMONT BETWEEN
  NOON AND 4 PM...AND PEAKING ACROSS EASTERN PIEDMONT AND COASTAL
  PLAIN BETWEEN 2 PM TO 6 PM. 

* WINDS...NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45
  MPH AT TIMES.

* IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE
  WINDS...CAUSING ISOLATED POWER OUTAGES. VERY WINDY CONDITIONS
  WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
152 
WWUS72 KRAH 021521 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1021 AM EST MON FEB 2 2015

...STRONG WINDS WILL DEVELOP THIS AFTERNOON...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING.
STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS FRONT...PEAKING
DURING THE AFTERNOON HOURS AND THEN GRADUALLY DIMINISH DURING THE
EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030000-
/O.CON.KRAH.WI.Y.0001.150202T1700Z-150203T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
1021 AM EST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...WINDS WILL INCREASE FROM WEST TO EAST ACROSS THE AREA 
  THIS AFTERNOON...PEAKING ACROSS THE WESTERN PIEDMONT BETWEEN 
  NOON AND 4 PM...AND PEAKING ACROSS EASTERN PIEDMONT AND 
  COASTAL PLAIN BETWEEN 2 PM TO 6 PM. 

* WINDS...NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 
  45 MPH AT TIMES. 

* IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE WINDS... 
  CAUSING ISOLATED POWER OUTAGES. VERY WINDY CONDITIONS WILL 
  MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
625 
WWUS72 KRAH 022100 AAC
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EST MON FEB 2 2015

...STRONG WINDS CONTINUE THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL PEAK DURING THE AFTERNOON HOURS AND
THEN GRADUALLY DIMINISH DURING THE EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030000-
/O.CON.KRAH.WI.Y.0001.000000T0000Z-150203T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
400 PM EST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...WINDS WILL INCREASE FROM WEST TO EAST ACROSS THE AREA 
  THIS AFTERNOON...PEAKING ACROSS THE WESTERN PIEDMONT BETWEEN 
  NOON AND 4 PM...AND PEAKING ACROSS EASTERN PIEDMONT AND 
  COASTAL PLAIN BETWEEN 2 PM TO 6 PM. 

* WINDS...NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 
  45 MPH AT TIMES. 

* IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE WINDS... 
  CAUSING ISOLATED POWER OUTAGES. VERY WINDY CONDITIONS WILL 
  MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
821 
WWUS72 KRAH 022359 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EST MON FEB 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030100-
/O.EXP.KRAH.WI.Y.0001.000000T0000Z-150203T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...
LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...
SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON...
SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET...
EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY...
FAYETTEVILLE...CLINTON
659 PM EST MON FEB 2 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

WINDS HAVE DECREASED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT
700 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:16 AM EST, 45 minutes earlier.

Area forecast discussion, Feb 2, 3:16 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
316 AM EST MON FEB 2 2015

.SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THROUGH
MIDDAY. HIGHS PRESSURE WILL THEN BUILD OVER THE REGION THROUGH
MIDWEEK.

&&

.NEAR TERM /TODAY/...
AS OF 315 AM MONDAY...

...WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON...

OVERVIEW: AMPLIFYING NORTHERN STREAM TROUGH OVER THE OH/TN VALLEY
WILL ADVANCE EASTWARD THROUGH THE MID-ATLANTIC REGION...BECOMING
INCREASINGLY NEGATIVELY TILTED AS IT LIFTS UP THE NEW ENGLAND COAST
LATER THIS EVENING. ASSOCIATED DEEPENING SURFACE...TRACKING EWD
ALONG THE MASON-DIXON LINE...WILL DRAG A COLD FRONT THROUGH THE AREA
AS IT MOVES OFF THE MID ATLANTIC COAST BY MIDDAY.

FORECAST LOOKS TO BE LARGELY ON TRACK AS STRONG MOISTURE CONVERGENCE
IN ADVANCE OF THE FRONT...WITHIN THE STRENGTHENING 60-65KT SOUTHERLY
LLJ...WILL SUPPORT CATEGORICAL POPS ACROSS THE AREA THROUGH 15Z. QPF
AMOUNTS LOOK TO BE IN THE 0.25-0.50" RANGE... LIMITED BY THE
INTRUSION OF A MID-LEVEL DRY AIR RACING IN FROM THE WEST.  HAVE
NOTED A RAPID DECLINE IN LIGHTNING ACTIVITY JUST UPSTREAM OVER
AL/GA/EASTERN TN WITH SPC MESOANALYSIS PAGE SHOWING WEAKER THAN
FORECAST MID-LEVEL LAPSE RATES OVER THE AREA(5.5 C/KM)...THUS WILL
OMIT ANY THUNDER FROM FORECAST. ONCE THE MAIN BAND OF SHOWERS CLEARS
THE AREA AOA 15Z....A BROKEN  BAND OF LOW-TOPPED SHOWERS WILL
ACCOMPANY THE ACTUAL FRONTAL PASSAGE AS IT MOVES THROUGH THE AREA
BETWEEN 15 TO 18Z.

BUT THE MAIN STORY WILL BE THE BREEZY/WINDY CONDITIONS EXPECTED THIS
AFTERNOON AS THE LOW OFF THE MID-ATLANTIC COAST BEGINS TO RAPIDLY
DEEPEN...WITH PRESSURE RISES INCREASING FROM 4-5MB/3 HOURS ACROSS
THE WEST TO AS MUCH AS 7-9MB/3 HOURS IN THE EAST. SOUNDINGS INDICATE
40KTS AT THE TOP OF THE MIXED LAYER AND 30-35KTS JUST OFF THE
SURFACE...A BIT STRONGER THAN WHAT MODELS WERE SHOWING LAST NIGHT.
WITH WINDS GUSTS IN THE 40-45 MPH EXPECTED WILL ISSUE A WIND
ADVISORY FOR THE AFTERNOON.

HIGHS TEMPERATURES WILL BE REACHED EARLY IN THE DAY(BY
16Z)...RANGING FROM LOWER/MID 50S NW TO LOWER 60S SE...WITH
TEMPERATURES FALLING THROUGH THE 40S THROUGH THE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 315 AM MONDAY...

CONTINENTAL POLAR HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT
AND INTO THE DAY ON TUESDAY. WINDS LOOK TO DECOUPLE
OVERNIGHT...ESPECIALLY IN THE WEST...WHICH SHOULD HELP FOR A WIDE
RANGE IN TEMPERATURES. LOWS TUESDAY MORNING IN THE LOWER TO MID
20S...WITH UPPER TEENS POSSIBLE IN THE TYPICALLY COLDER LOCATIONS
ACROSS THE WESTERN PIEDMONT.

A LOW AMPLITUDE SHORTWAVE WILL CROSS THE AREA ON TUESDAY... WITH
LITTLE MORE THAN ENHANCED MID AND UPPER LEVEL CLOUDINESS...WITH
HIGHS TUESDAY A 2 CATEGORIES BELOW NORMAL. HIGHS IN THE LOWER 40S TO
MID 40S. LOWS TUESDAY NIGHT IN THE MID TO UPPER 20S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 315 AM MONDAY...

PERIOD WILL START OUT RELATIVELY BENIGN AS WLY FLOW DOMINATES ALOFT
AND AN ARA OF HIGH PRESSURE RETREATS OFFSHORE. RESULTANT LEE SIDE
TROUGH AND LOW LEVEL SW FLOW WILL AID TO BOOST AFTERNOON TEMPS INTO
THE LOW-MID 50S (CANNOT RULE OUT TEMPS 2-3 DEGREES WARMER IF STRONG
INSOLATION OCCURS).

THURSDAY...MODEL GUIDANCE IN DECENT AGREEMENT IN TRAVERSING A S/W IN
THE SOUTHERN STREAM ACROSS THE NORTHERN GULF WED NIGHT WHILE A S/W
DIGS SEWD IN THE NORTHERN STREAM ACROSS THE LOWER OH VALLEY. THE
STRONGER NORTHERN STREAM S/W EVENTUALLY CAUSES THE SOUTHERN STREAM
SYSTEM TO SHEAR OUT OFF THE SE U.S. COAST THURSDAY. THE TWO SYSTEMS
WILL SPREAD VARYING DEGREES OF MOISTURE INTO CENTRAL NC LATE WED
NIGHT THROUGH THURSDAY. ANY PRECIP THAT OCCURS THURSDAY WILL BE
LIGHT AND MAINLY CONFINED TO THE SE THIRD OF OUR FORECAST AREA.
PRECIP WILL INITIALLY FALL FROM CLOUD BASES 6000-8000FT SO IT WILL
TAKE A WHILE TO SATURATE THE SUB CLOUD LAYER. THIS WILL LEAD TO SOME
EVAPORATIVE COOLING...SETTING THE STAGE FOR A POSSIBLE RAIN/SNOW MIX
SCENARIO ACROSS THE NORTHERN PIEDMONT THURSDAY MORNING. (00Z GFS
BUFKIT SOUNDINGS DEPICT A POSSIBLE SEEDER FEEDER MECHANISM THURSDAY
MORNING ACROSS THE PIEDMONT...AND ACROSS THE SANDHILLS AROUND MID
DAY).  STILL A LOT OF UNCERTAINTY WHETHER PRECIP WILL OCCUR THIS FAR
NORTH. PLUS...MAY BE A CASE OF THE COLD AIR CHASING THE MOISTURE AS
BEST CAA OCCURS THURSDAY AFTERNOON (AT THE SAME TIME THE ATMOSPHERE
UNDERGOES RAPID DRYING). FOR NOW WILL VARY POPS FROM SLIGHT CHANCE
ACROSS THE NORTHWEST HALF...TRENDING TO A 3:1 CHANCE ACROSS THE SE.
HIGH TEMPS THURSDAY LOWER 40S NW TO THE UPPER 40S FAR SOUTH.

THURSDAY NIGHT THROUGH SUNDAY WILL SEE A CHILLY HIGH PRESSURE SYSTEM
BUILD INTO OUR REGION THURSDAY NIGHT/FRIDAY THEN SLIDE SOUTHWARD
SATURDAY AND SUNDAY. THUS WILL SEE A VERY COLD DAY FRIDAY FOLLOWED
BY A DECENT RECOVERY FOR THE WEEKEND. THICKNESSES EARLY FRIDAY START
OUT IN THE MID 1260S. PAST EVENTS WITH SIMILAR THICKNESSES SUGGEST
MIN TEMPS NEAR 20/LOWER 20S. AFTERNOON TEMPS FRIDAY MAY FAIL TO
REACH 40 ACROSS MOST OF THE PIEDMONT AND NORTHERN COASTAL PLAIN.

BY SATURDAY...HIGH PRESSURE WILL BE CENTERED TO OUR SOUTH. WLY FLOW
WILL SET-UP A LEE SIDE TROUGH...BACKING SFC WINDS TO A MORE SWLY
DIRECTION. THIS WILL INITIATE A WARMING TREND. HIGH TEMPS SATURDAY
SHOULD BOUNCE BACK INTO THE UPPER 40S/LOWER 50S...AND LOW-MID 50S
SUNDAY. EXPECT AN INCREASE IN CLOUD COVERAGE SUNDAY AS THE NEXT S/W
IN THE NORTHERN STREAM AFFECTS OUR REGION.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 105 AM MONDAY...

24-HR TAF PERIOD: WIDESPREAD SHOWERS WITH MVFR CEILINGS ARE EXPECTED
TO SPREAD EAST ACROSS THE AREA 06Z-15Z AS LOW-LEVEL MOISTURE
INCREASES VIA STRONG SOUTHERLY FLOW IN ADVANCE OF AN APPROACHING
COLD FRONT. A BRIEF PERIOD OF IFR CEILINGS WILL BE POSSIBLE WITHIN
THE HEAVIER SHOWER ACTIVITY. A SECONDARY AREA OF SHOWERS COULD RE-
DEVELOP BETWEEN 15 TO 18Z FROM RDU EASTWARD AS THE FRONT MOVES
THROUGH THE AREA.  VFR CONDITIONS WILL RETURN WITHIN 1-3 HR OF THE
COLD FRONTAL PASSAGE WITH BREEZY NWLY WINDS... BECOMING SUSTAINED AT
15-20 KT WITH GUSTS TO 30-35KTS THROUGH THE LATE AFTERNOON/EARLY
EVENING.  WINDS WILL GRADUALLY SUBSIDE  OVERNIGHT..EVENTUALLY
BECOMING LIGHT/ VARIABLE BY 12Z TUE MORNING.

LOOKING AHEAD: VFR CONDITIONS WILL PERSIST THROUGH MID WEEK. A
MOSTLY DRY COLD FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT. AN
AREA OF LOW PRESSURE SYSTEM TRACKING FROM THE GULF OF MEXICO AND OFF
THE SOUTHEAST COAST COULD BRING SOME SUB-VFR CONDITIONS TO EASTERN
TERMINALS ON THURSDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...BADGETT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...WSS
AVIATION...CBL/VINCENT
Hazardous weather outlook, Feb 2, 3:59 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
359 AM EST MON FEB 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
359 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

BLUSTERY NORTHWEST WINDS BEHIND A COLD FRONT WILL FREQUENTLY GUST
AS HIGH AS 40 TO 45 MPH THIS AFTERNOON. WINDS OF THIS MAGNITUDE
WILL DOWN A FEW TREES...RESULTING IN SPORADIC POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.